MAUDE Adverse Event Report: COVIDIEN NORTH HAVEN-MFG V-LOC; SUTURE, NONABSORBABLE, SYNTHETIC, POLYETHYLENE

COVIDIEN NORTH HAVEN-MFG V-LOC; SUTURE, NONABSORBABLE, SYNTHETIC, POLYETHYLENE
Model Number VLOCN1126
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Code Available (3191)
Date of Event 11/17/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, post-operatively of a laparoscopic total extraperitoneal procedure ,on fascia closure, the thread of the device broke after the procedure.A reoperation was needed, the hospitalization was prolonged for one day.No patient injury.
 
Additional Manufacturer Narrative
Evaluation summary post market vigilance (pmv) led an evaluation of two images of the device.Visual inspection of the first image noted about seven pieces of broken sutures.None of the suture pieces had a needle attached.The second image noted the suture used in surgery which did not have a needle attached.A review of the device history record indicates the product was released meeting all quality release specifications at the time of manufacture.Should new information become available, the file will be re-opened and the investigation summary will be amended as appropriate.
 
Event or Problem Description
According to the reporter, post-operatively of a laparoscopic total extraperitoneal procedure, on fascia closure, the thread of the device broke after the procedure.A reoperation was needed, the hospitalization was prolonged for one day.The anterior fascia did not stay sutured because the thread broke.The first closure was done laparoscopically, the second time was open.The patient is good.

Brand Name
V-LOC
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC, POLYETHYLENE
Manufacturer (Section D)
COVIDIEN NORTH HAVEN-MFG
195 mcdermott rd
north haven CT 06473
MDR Report Key7123232
Report Number1219930-2017-10009
Device Sequence Number2037390
Product Code GAT
UDI-Device Identifier20884521127927
UDI-Public20884521127927
Combination Product (Y/N)N
Initial Reporter CountryRO
PMA/510(K) Number
K103052
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/23/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2018
Device Model NumberVLOCN1126
Device Catalogue NumberVLOCN1126
Device Lot NumberA5K1082VWX
Was Device Available for Evaluation? No
Date Returned to Manufacturer11/27/2017
Initial Date Received by Manufacturer 11/20/2017
Supplement Date Received by Manufacturer01/26/2018
Initial Report FDA Received Date12/15/2017
Supplement Report FDA Received Date02/23/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;